How can I help my friend suffering from depression?
Q: My friend has been diagnosed with acute anxiety neurosis with suicidal depression. She has been advised to take more than 10 mg of Restyl at a time in a day apart from taking Daxid and Stiloz. Earlier, she used to be a very friendly and outgoing person, but now she has become very quiet and introvert. She neither talks to friends nor wants to see her parents. How do I help my friend? What are the side effects of the tablets she is using? Kindly advise.
A:There is a strong possibility that your friend might be suffering from depression. I feel the best approach would be to consult a Psychiatrist. The medications may need to be rationalised, i.e. may require increasing to adequate dosages, and if that does not help, the medication will need to be changed. Be very careful regarding suicidal ideation, which may require intensive supervision of your friend while they persist. She would also require regular follow-ups and adequate support from her family and friends.